Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Taking telma-h and amlogard for hypertension. Found HBP. Should I change my medicine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I am 53 years old male. I have been taking telma-h and amlogard 5 for hyper tension for the last 5 years. at times the bp is high..should i change my med. i do not have diabetes. thanks
Posted Mon, 4 Mar 2013 in Hypertension and Heart Disease
Answered by Dr. Shoaib Khan 2 hours later

Thank you for writing to us.

As you have found your blood pressure to be high only at times, this will require proper monitoring and confirmation of an inadequately controlled blood pressure, by your treating doctor. This could be due to lifestyle (diet, exercise, etc.) and various other reasons. Sometimes a removal of a certain causative factor is sufficient.

However, in the absent of other causes, an inadequately controlled blood pressure requires a change in dosage or change in medications. Please consult your treating doctor to monitor (and confirm the uncontrolled blood pressure) and accordingly change the medications to best control it.

I hope this helps. Please do write back to me for any further clarifications.

Best wishes.
Above answer was peer-reviewed by
Follow-up: Taking telma-h and amlogard for hypertension. Found HBP. Should I change my medicine? 16 minutes later
thanks for the answer. I would like to know if there are better medicines today in the market than what I am taking....I mean new generation medicines of sorts for controlling hypertension with lesser side effects.
Answered by Dr. Shoaib Khan 9 minutes later
Hi. Thank you for your follow up query.

Blood pressure medications include:
-Angiotensin receptor blockers
-ACE inhibitors
-Beta blockers
-Calcium channel blockers

There is a saying that is implied in treatment of hypertension, "the best drug is the one that works without causing unwanted side effects". There are no clear recommendations for any particular patient, each patient responds differently. All the blood pressure medications have their potential benefits and harms. Placing all of them on the same level, including the new generations.

I hope this helps. :)

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor